MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Asap too study.It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.Prior to the index procedure, aspirin was administered and after the implant procedure the patient was started on clopidogrel, aspirin was continued.The patient underwent successful placement of a 24 mm watchman left atrial appendage (laa) closure device with complete laa seal and deployed device diameter of 17 mm.One day post index procedure, the patient was discharged.On (b)(6) 2017, 85 days post index procedure at the 3 month follow-up visit, transesophageal echocardiogram (tee) revealed a thrombus on the atrial facing surface of the device.Of note, during 3-month core lab tee follow-up visit the thrombus was noted, however, per site no thrombus was noted.The size of the maximum area of device thrombus 0.42 cm2 and the thrombus was non mobile.During this time, the patient was on aspirin and clopidogrel.On (b)(6) 2018, during the 12 month follow-up visit no thrombus was noted.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13051695
Report Number2134265-2021-16031
Device Sequence Number3912916
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2020
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0020270378
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite